Alert archive / Illinois / Areal Flood Warnings in 2011

Areal Flood Warning 16, NWS Lincoln, IL

May 7, 2011Lawrence County, Illinois

NWS Lincoln, IL issued this areal flood warning at May 7, 2011, 5:17 PM CDT for Lawrence County, Illinois. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2011, 5:17 PM CDT (22:17 UTC)
Expired
May 11, 2011, 5:00 PM CDT
In force
4 days
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this areal flood warning went out at May 7, 2:46 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 7, 2:46 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
246 PM CDT SAT MAY 7 2011

.DISCUSSION...
ISSUED 246 PM CDT SAT MAY 7 2011

SHORT TERM...TONIGHT THROUGH TUESDAY...
LOW AMPLITUDE UPPER SHORTWAVE NOW MOVING THROUGH NORTHERN IL HAS
SPARKED OFF SOME ELEVATED CONVECTION DOWNSTREAM OVER NORTHERN IND.
THIS IS NORTH OF A WARM FRONT THAT EXTENDS FROM NORTHERN IND
WESTWARD TO LOW PRESSURE SOUTH OF THE QUAD CITIES. EXPECT INCREASING
MOISTURE AND HEATING SOUTH OF THE FRONT TO ADD TO MLCAPE VALUES THAT
ARE ALREADY 500-1000 J/KG. DEWPOINTS ARE COOLING OVER NORTHWESTERN
IL WHERE WINDS HAVE VEERED TO THE SOUTH OF THE LOW...BUT ARE STILL
RISING TO AROUND 60 FURTHER EAST. EXPECT SURFACE-BASED CONVECTION TO
DEVELOP SHORTLY ALONG A GALESBURG-TO-DANVILLE CORRIDOR WHERE
MOISTURE CONVERGENCE IS MAXIMIZED AHEAD/SOUTH OF THE UPPER VORT MAX.
EFFECTIVE BULK SHEAR OF 45-55 KT MAY ALLOW SOME ORGANIZED VIGOROUS
UPDRAFTS ALONG WITH THE ATTENDANT THREATS FOR HAIL. WINDS AND
ISOLATED TORNADOES WILL BE A LESSER /BUT NON-ZERO/ CONCERN. ANY
STORMS THAT DO DEVELOP WILL LIKELY BE EAST OF THE AREA EARLY THIS
EVENING.

AFTER A BRIEF BREAK ON SUNDAY...THE FRONT THAT MOVES THROUGH TONIGHT
WILL RETURN NORTHWARD AS A WARM FRONT...BRINGING BETTER WARM
ADVECTION AND A HIGHER COVERAGE OF RAIN AND THUNDERSTORMS BEGINNING
SUNDAY NIGHT. THE HIGHEST CONCENTRATION OF PRECIPITATION WILL SLOWLY
EDGE NORTHWARD MONDAY AND MONDAY NIGHT AS THE WARM FRONT RETREATS
NORTHWARD AND CENTRAL ILLINOIS BECOMES ENTRENCHED IN A HOT/HUMID AND
CAPPED WARM SECTOR. A STOUT UPPER RIDGE WILL BUILD OVER THE AREA
EARLY NEXT WEEK...SO EXPECT HIGHS OVER MOST AREAS TO REACH AT LEAST
80 ON MONDAY...WITH MID TO UPPER 80S COMMON ON TUESDAY.

LONG TERM...WEDNESDAY THROUGH SATURDAY...
UPPER RIDGE WILL CONTINUE TO INFLUENCE THE MIDWEST AT LEAST THROUGH
WEDNESDAY AS THE LOW LEVEL BAROCLINIC ZONE/WARM FRONT CONTINUES TO
STRETCH ACROSS NORTHERN IL. WEDNESDAY SHOULD BE THE LAST DAY FOR A
WHILE TO REACH WELL INTO THE 80S. AN UPPER TROUGH WILL BE MOVING
INTO THE PLAINS LATER WEDNESDAY AND THURSDAY...BRINGING THE NEXT
COLD FRONT THROUGH THE AREA. THE LONGER RANGE MODELS CONTINUE TO BE
IN POOR AGREEMENT ON THE TIMING/STRENGTH OF THIS TROUGH...SO HAVE
LEANED ON A MEAN OF THEIR ENSEMBLES. THIS IS ALSO CLOSE TO THE HPC
MANUAL SURFACE PROGS...WHICH BRINGS THE COLD FRONT SLOWLY THROUGH ON
THURSDAY FOLLOWED BE COOLER AIR AS HIGH PRESSURE BUILDS SOUTH FROM
CANADA. WILL PUT IN CHANCE POPS WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT WITH THIS FEATURE...THEN DRY AND QUITE A BIT COOLER FOR FRIDAY
AND SATURDAY.

04
&&

.AVIATION...
ISSUED 1250 PM CDT SAT MAY 7 2011

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING
MID AFTEROON AND CONTINUE THROUGH EARLY EVENING ACROSS CENTRAL IL
ESPECIALLY FROM BMI AND DEC EAST TO CMI. THIS COULD BRING MVFR
VISIBILITIES AND CEILINGS WHERE THUNDERSTORMS OCCUR. 1005 MB LOW
PRESSURE OVER SE IA WITH ITS WARM FRONT JUST SOUTH OF I-80 IN
NORTHERN IL WHILE ITS COLD FRONT EXTENDS SW FROM THE LOW TO A 1004
MB LOW IN CENTRAL OK. ASSOCIATED SHORT WAVE WAS ALONG THE IA/IL
BORDER. LOW PRESSURE AND SHORT WAVE TO TRACK EAST ACROSS CENTRAL IL
NEAR I-74 DURING THIS AFTERNOON AND DEVELOP POSSIBILITY OF
THUNDERSTORMS WITH BEST CHANCE THE FURTHER EAST YOU GO ACROSS
CENTRAL IL. DEWPOINTS IN THE MID 50S TO AROUND 60F OVER CENTRAL AND
EASTERN IL BUT DROP OFF THROUGH THE 40S IN WEST CENTRAL IL FROM
GALESBURG TO MACOMB WEST. THIS DRIER AIR WILL MOVE INTO PIA AND SPI
AREAS NEXT FEW HOURS AND REDUCE THEIR CHANCES OF THUNDERSTORMS.
FRONTAL BOUNDARY OVER NORTHERN IL TO SLIP BACK SOUTH TOWARD I-74
LATE THIS AFTERNOON AND WILL SEE MVFR CEILINGS POSSIBLE BEHIND FRONT
TONIGHT ALONG I-74 TAF SITES. BREEZY S/SW WINDS WITH GUSTS OF 20-30
KTS FROM BMI AND DEC EAST WILL W/SW AND DECREASE AS FRONTS APPROACH
CENTRAL IL FROM THE WEST AND NORTH. WINDS THEN TURN NE DURING THIS
EVENING FROM 5-10 KTS AND EAST AROUND 10 KTS SUNDAY MORNING.
WEAKENING SHORT WAVE AND LOW PRESSURE SYSTEM TO EXIT EAST OF IL THIS
EVENING END THREAT OF SHOWERS AND THUNDERSTORMS. WEAK HIGH PRESSURE
NEAR MI BY 18Z/1 PM SUNDAY TO BRING PARTLY TO MOSTLY CLOUDY SKIES
SUNDAY AND SCATTER OUT THE LOW CLOUDS DURING SUNDAY MORING FROM WEST
TO EAST.

HUETTL
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 7, 2:49 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
249 PM CDT SAT MAY 7 2011

ILZ027-036-040-041-047-049-050-081100-
CASS-FULTON-KNOX-MASON-MORGAN-SCHUYLER-SCOTT-
249 PM CDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE DURING MID AND LATE AFTERNOON
AND COULD BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD DOWNSTREAM OF PEORIA THROUGH
NEXT WEEK. THE ILLINOIS RIVER WILL FALL BELOW FLOOD STAGE AT HENRY
AROUND SUNSET SUNDAY AND FALL BELOW FLOOD STAGE AT PEORIA THURSDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY NIGHT
INTO MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY NIGHT.
AT THIS TIME THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ028>031-037-081100-
MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD-
249 PM CDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP DURING MID AND
LATE AFTERNOON AND DIMINISH BY SUNSET. THERE IS A SLIGHT CHANCE OF
SEVERE STORMS THAT COULD PRODUCE LARGE HAIL...DAMAGING WIND GUSTS
AND A POSSIBLE TORNADO.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD DOWNSTREAM OF PEORIA THROUGH
NEXT WEEK. THE ILLINOIS RIVER WILL FALL BELOW FLOOD STAGE AT HENRY
AROUND SUNSET SUNDAY AND FALL BELOW FLOOD STAGE AT PEORIA THURSDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY NIGHT
INTO MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY NIGHT.
AT THIS TIME THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 7 PM TODAY.

ILZ038-042>046-048-051>057-061-062-066-067-071-072-081100-
CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LOGAN-MACON-MCLEAN-MENARD-MOULTRIE-PIATT-
RICHLAND-SANGAMON-SHELBY-VERMILION-
249 PM CDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP DURING MID
AFTERNOON AND CONTINUE UNTIL SUNSET. THERE IS A SLIGHT CHANCE OF
SEVERE THUNDERSTORMS THAT COULD PRODUCE LARGE HAIL...DAMAGING WIND
GUSTS AND A POSSIBLE TORNADO MAINLY NORTHEAST OF SPRINGFIELD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY NIGHT
INTO MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY NIGHT.
AT THIS TIME THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 8 PM TODAY.

ILZ063-068-073-081100-
CLARK-CRAWFORD-LAWRENCE-
249 PM CDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON
AND CONTINUE UNTIL SUNSET. THERE IS A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS THAT COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS.

THE WABASH RIVER AND THE LOWER EMBARRAS RIVER ARE EXPECTED TO REMAIN
ABOVE FLOOD STAGE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY NIGHT INTO
MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY NIGHT. AT THIS
TIME THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 AND 8 PM TODAY.

KH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:06 PM CDTTornado WarningILXChampaign, Vermilion39 min
May 7, 4:44 PM CDTTornado WarningILXVermilion46 min
May 7, 4:59 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion46 min
May 7, 5:12 PM CDTTornado WarningILXChampaign31 min
May 7, 5:25 PM CDTSevere Thunderstorm WarningILXVermilion50 min
May 7, 5:39 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion51 min
May 7, 6:03 PM CDTTornado WarningILXEdgar, Vermilion42 min
May 7, 6:24 PM CDTTornado WarningILXEdgar51 min
May 7, 6:57 PM CDTTornado WarningILXEdgar25 min

Nearby

Areal Flood Warnings in Illinois, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.